Home > Research > Publications & Outputs > Investigating the Recoverable Robust Single Mac...

Electronic data

  • project4

    Accepted author manuscript, 553 KB, PDF document

    Available under license: CC BY: Creative Commons Attribution 4.0 International License


Text available via DOI:

View graph of relations

Investigating the Recoverable Robust Single Machine Scheduling Problem Under Interval Uncertainty

Research output: Contribution to Journal/MagazineJournal articlepeer-review

<mark>Journal publication date</mark>31/05/2022
<mark>Journal</mark>Discrete Applied Mathematics
Number of pages15
Pages (from-to)99-114
Publication StatusPublished
Early online date11/03/22
<mark>Original language</mark>English


We investigate the recoverable robust single machine scheduling problem under interval uncertainty. In this setting, jobs have first-stage processing times p and second-stage processing times q and we aim to find a first-stage and second-stage schedule with a minimum combined sum of completion times, such that at least \Delta jobs share the same position in both schedules.

We provide positive complexity results for some important special cases of this problem, as well as derive a 2-approximation algorithm to the full problem. Computational experiments examine the performance of an exact mixed-integer programming formulation and the approximation algorithm, and demonstrate the strength of a proposed polynomial time greedy heuristic.